Safety Alerts & Recalls

What does this mean?

This alert is to inform you that taking both a statin, such as lovastatin (Mevacor) or simvastatin (Zocor) and a fibrate, such as clofibrate (Atromid-S), fenofibrate (Tricor), or gemfibrozil (Lopid) puts you at a higher risk for muscle problems. Whether you are taking one of these drugs or both of these drugs together, please contact your doctor immediately if you have unexplained muscle pain or muscle weakness.

Statins plus fibrates increase risk of muscle problems

A recent study published in Drug Safety suggests that taking two different types of cholesterol-lowering drugs, HMG-CoA reductase inhibitors (also called "statins") and fibric acid derivatives (also called "fibrates") may increase the risk of muscle problems. These muscle problems often start as muscle pain or muscle weakness, but can develop into a more severe condition.

For more information, please visit: more information here

Source: MediGuard CRT
Publication Date: 2008-09-03
Last Updated: 2009-12-05

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.